MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 03/04/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio (device #1) used to treat the patient.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol composix l/p device.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2011, the patient underwent surgery for implant of an unspecified bard/davol composix l/p.It is alleged that on (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1).As alleged, on (b)(6) /2014, the patient had unspecified injuries related to a defect in the ventrio (device #1), and underwent revision surgery.As reported, the patient is only making a claim for an adverse patient outcome against the ventrio (device #1).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio (device #1) used to treat the patient.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k) #.Based on the additional information provided, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 5 months post implant of ventrio st, patient was diagnosed with infection, fistula, erosion, hernia recurrence, adhesion, inflammation thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list infection, fistula, erosion, hernia recurrence, adhesions, inflammation as a possible complications.The warnings section of the ifu states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the device.¿ review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-mar-2012) is considered to be a best estimate.This supplemental emdr represents the ventrio st mesh (device #2).An additional supplemental emdr was submitted to represent the composix l/p mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2011, the patient underwent surgery for implant of an unspecified bard/davol composix l/p.It is alleged that on (b)(6) 2013, the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1).As alleged, on (b)(6) 2014, the patient had unspecified injuries related to a defect in the ventrio (device #1) and underwent revision surgery.As reported, the patient is only making a claim for an adverse patient outcome against the ventrio (device #1).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix l/p (device #1).Per operative notes, ¿the patient had very dense intraabdominal adhesions densely adhering his small and large intestine to the anterior abdominal wall.A composix l/p mesh (device #1) was then placed to the anterior abdominal wall with a tacking device using sutures.¿ (b)(6) 2013 - patient was diagnosed with incisional hernia & chronic right lower quadrant abdominal pain thereby underwent open repair with the implant of ventrio st mesh (device #2).Per operative notes, ¿upon entering the abdominal cavity, the patient had very dense adhesions adhering the small bowel and colon to the anterior abdominal wall.The old mesh (device #1) was opened in the midline, and it was grasped on both sides with kocher clamps and using blunt and sharp dissection the small bowel and colon were removed from the anterior abdominal wall.A ventrio st mesh (device #2) was placed to the anterior abdominal wall using tacks.¿ (b)(6) 2014 - patient was diagnosed with recurrent incisional hernia, infected mesh & enterocutaneous fistula thereby underwent repair with removal of meshes (device #1 & #2).Per operative notes, ¿there were several sheets of mesh that were adherent to each other with a significant inflammatory response.The mesh had a green color to it end a foul smell.Removed a single loop of intestine with the mesh.Appeared to be eroded by the mesh with a resultant ec fistula.The meshes (device #1 & #2) were removed.After removing the previous meshes, lysis of adhesions of all the small bowel and the fistulae were resected.A synthetic mesh was placed.¿ attorney alleges that the patient had adhesions, bowel obstruction, bowel removal, fistula, infection, pain and hernia recurrence.It was also alleged that the patient had colon and small bowel serosal repair, anastomosis, chronic drainage, mesh attached to colon and small bowel.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8488546
Report Number1213643-2019-02699
Device Sequence Number2689717
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571(17)140328(10)HUWC0272
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number5950080
Device Lot NumberHUWC0272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age64 YR
Patient SexMale